MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-019
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 19mm amplatzer septal occluder was chosen for implant to treat atrial septal defect (asd), using 9f amplatzer trevisio intravascular delivery system.The asd was measured to be 1.7x1.3mm using transesophageal echocardiography (toe).The case was performed under intracardiac echocardiography (ice) control.A 24mm sizing balloon was inflated to 17ml to stop flow on ice images.Waist of balloon was measured to be 15.9mm on fluoroscopy.Ice image measures 16.2mm.Sizing plate used with balloon inflated to 17ml.Balloon was tight at 18mm measuring hole.During deployment of the device, the left disc immediately formed a cobra head.The device was re-sheathed and removed, and it remained in a cobra head deformity outside the patient.There was no angulation or kink noticed in the delivery system.There was no interaction with cardiac structures during deployment.A replacement 20mm amplatzer septal occluder was deployed with no reported issue.The patient was reported to be stable and recovering.The patient remained hemodynamically stable throughout the procedure.This issue reportedly caused a clinically significant delay, but the delay did not result in adverse patient sequelae.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Information from the field indicated that there was no anatomical interference, there was no angulation or kink in the delivery system upon deployment, and an 9f delivery system was used.Additionally, a photo was received from the field and the photo appeared to show the device deformity (cobra head).However, it could not be confirmed as there was no cobra head deformity during the returned device analysis.Based on the available information, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17454856
Report Number2135147-2023-03397
Device Sequence Number17978870
Product Code MLV
UDI-Device Identifier00811806010168
UDI-Public00811806010168
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-019
Device Lot Number8727221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTEM
Patient Age29 YR
Patient SexMale
Patient Weight80 KG